Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2013, 8:29 PM EDT for Hamilton County, Herkimer County, Warren County, New York. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 8:29 PM EDT (00:29 UTC)
- Expired
- Jul 19, 2013, 9:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:18 PM EDT | TSTM WND DMG | Pottersville, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:52 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS51 KALY 200029
SVRALY
NYC041-043-113-200130-
/O.NEW.KALY.SV.W.0091.130720T0029Z-130720T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
829 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE...
CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 930 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM INDIAN LAKE TO 10 MILES
SOUTH OF OLD FORGE...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INDIAN LAKE BY 835 PM EDT...
LEWEY LAKE CAMPGROUND BY 850 PM EDT...
SPECULATOR BY 905 PM EDT...
SCAROON MANOR PUBLIC CAMPGROUND AND NORTH CREEK BY 910 PM EDT...
EAGLE POINT CAMPGROUND BY 915 PM EDT...
MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 920 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4387 7427 4382 7421 4383 7414 4381 7412
4380 7405 4375 7405 4379 7369 4376 7353
4331 7428 4342 7510 4358 7511
TIME...MOT...LOC 0029Z 279DEG 29KT 4382 7422 4357 7496
$$
FRUGIS2 follow-up statements
787
WWUS51 KALY 200120
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
920 PM EDT FRI JUL 19 2013
NYC041-043-113-200130-
/O.CON.KALY.SV.W.0091.000000T0000Z-130720T0130Z/
HAMILTON NY-WARREN NY-HERKIMER NY-
920 PM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL HERKIMER...NORTHERN WARREN AND SOUTHERN HAMILTON
COUNTIES...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ADIRONDACK TO MOFFITT BEACH
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
WARRENSBURG TO SPECULATOR...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHESTERTOWN...SOUTH HORICON...GRIFFIN AND DARROWSVILLE BY 930 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4347 7493 4358 7490 4371 7436 4373 7425
4377 7415 4378 7409 4380 7405 4375 7405
4379 7369 4376 7353 4331 7428
TIME...MOT...LOC 0121Z 279DEG 29KT 4375 7365 4350 7439
$$
FRUGIS088
WWUS51 KALY 200130
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT FRI JUL 19 2013
NYC041-043-113-200140-
/O.EXP.KALY.SV.W.0091.000000T0000Z-130720T0130Z/
HAMILTON NY-WARREN NY-HERKIMER NY-
930 PM EDT FRI JUL 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HERKIMER...
NORTHERN WARREN AND SOUTHERN HAMILTON COUNTIES HAS EXPIRED...
THUNDERSTORMS HAVE WEAKENED ACROSS THE ADIRONDACKS AND THUS THE
SEVERE THUNDERSTORM WARNING IS BEING ALLOWED TO EXPIRE.
HOWEVER...ADDITIONAL SEVERE THUNDERSTORMS ARE ONGOING ACROSS THE
MOHAWK VALLEY AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THAT AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4347 7493 4358 7490 4371 7436 4373 7425
4377 7415 4378 7409 4380 7405 4375 7405
4379 7369 4376 7353 4331 7428
TIME...MOT...LOC 0130Z 279DEG 29KT 4373 7355 4349 7429
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:10 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 19, 8:10 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 810 PM EDT FRI JUL 19 2013 .SYNOPSIS... AHEAD OF A STRONG COLD FRONT...SHOWERS AND THUNDERSTORMS WILL AFFECT THE WESTERN AND SOUTHERN ADIRONDACKS THIS EVENING...WHILE THE REMAINDER OF THE REGION CONTINUES HOT AND MUGGY WEATHER. THIS COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE. WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN FOR SUNDAY INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH 424 HAS BEEN ISSUED FOR THE WESTERN MOHAWK VALLEY...WESTERN AND SOUTHERN ADIRONDACKS...AND SARATOGA SPRINGS AND GLENS FALLS AREAS THROUGH MIDNIGHT. AS OF 810 PM EDT...THERE IS A LINE OF CONVECTION EXTENDING ACROSS THE WESTERN ADIRONDACKS. A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF WARREN/HAMILTON/HERKIMER COUNTIES...MAINLY FOR GUSTY WINDS ALONG THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE NORTH COUNTRY...ALTHOUGH THE MAIN PUNCH OF WIND WITH THESE STORMS LOOKS TO STAY NORTH OF OUR AREA. THESE THUNDERSTORMS LOOK TO MOVE EASTWARD AND OUT OF THE FORECAST AREA OVER THE NEXT FEW HOURS. MEANWHILE...ANOTHER LINE OF CONVECTION WITH AN MCS-LIKE STRUCTURE IS OVER LAKE ONTARIO AND RAPIDLY MOVING EASTWARD. IF THIS FEATURE HOLDS TOGETHER...IT WILL REACH OUR NORTHWESTERN AREAS BY AROUND 9 TO 10 PM...AND THIS IS THE MAIN REASON FOR THE WATCH THAT HAS BEEN ISSUED. WITH THE ENVIRONMENT MOIST AND UNSTABLE AHEAD OF THIS LINE...WE SEE NO REASON WHY IT SHOULDN/T HOLD TOGETHER. WITH THE RAPID SPEED AND STRUCTURE OF THIS SYSTEM...DAMAGING WINDS WOULD BE THE MAIN THREAT. FROM THE CAPITAL REGION ON SOUTH...IT SHOULD REMAIN DRY THIS EVENING...AS THE BEST FORCING SHOULD STAY NORTH OF THE AREA. HOWEVER..ANY SMALL TURN IN THE MCS COULD BRING IT CLOSER TO THE CAPITAL DISTRICT...SO WE WILL NEED TO CLOSELY MONITOR RADAR TRENDS. AFTER MIDNIGHT...THERE SHOULD BE A LULL IN THE ACTION AS THE MCS WEAKENS AND/OR MOVES AWAY FROM THE AREA. HOWEVER...LATE TONIGHT...CHANCES FOR CONVECTION WILL GRADUALLY INCREASE ONCE AGAIN FROM THE NORTHWEST TO SOUTHEAST IN ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS AS THE SFC FRONTAL BOUNDARY BEGINS TO APPROACH. ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE UPPER 60S TO MID 70S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... CHANGE OF AIRMASS ON THE WAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF THE STRONG COLD FRONT AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES WITH A 60 TO 70 KT MID-LEVEL JET MOVING ACROSS QUEBEC DURING THE DAY. GUIDANCE INDICATES CONVECTION ALONG AND AHEAD OF THE FRONT SATURDAY MORNING AS IT MOVING INTO THE AREA. THIS ACTIVITY WILL CONTINUE AND INTENSITY AS IT MOVE ACROSS THE FORECAST AREA WITH THE HEATING OF THE DAY AND 0-6KM SHEAR INCREASING TO 30 TO 40 KNOTS. WILL HAVE UNIDIRECTIONAL WIND PROFILES WITH 850 MB WESTERLY WINDS OF 25 TO 35 KNOTS SO MAIN SEVERE THREAT IS FOR DAMAGING WIND GUSTS. CAN NOT RULE OUT LARGE HAIL IF STORMS. TIMING FOR ACTIVITY AND SEVERE THREAT IS THE EARLY/MID AFTERNOON ACROSS THE LOCAL AREA. HAVE ENHANCED WORDING IN FORECAST FOR WHEN HAVE LIKELY/NUMEROUS POPS WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. HAVE NOT ISSUED ANY HEAT ADVISORIES FOR SATURDAY...HOWEVER ITS CLOSE FOR SOUTHERN LITCHFIELD...EASTERN ULSTER AND WESTERN DUTCHESS. IT WILL DEPEND ON THE AMOUNT OF CLOUD COVER WE GET ON SATURDAY. WITH THE PASSAGE OF THE COLD FRONT A SEASONABLE AIRMASS WILL BE USHERED IN. A BIG CHANCE FROM WHAT WE HAVE BEEN EXPERIENCING THIS WEEK. WILL BEGIN TO NOTICE THE DIFFERENCE SATURDAY NIGHT. MORE SO ON SUNDAY WHEN WE ARE EXPECTING HIGHS ONLY IN THE LOWER 70S TO MID 80S. SUNDAY NIGHT WILL FEEL CHILLY IN SOME PLACES WITH LOWS RANGING FROM THE LOWER/MID 40S ACROSS THE SOUTHERN ADIRONDACKS TO LOWER 60S IN THE MID HUDSON VALLEY. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE LONGWAVE PATTERN WITH A NORTHEAST PACIFIC TROUGH...RIDGE ACROSS THE WESTERN CONUS INTO THE SOUTHERN PLAINS AND A TROUGH OVER THE EASTERN CONUS TROUGH FOR THE PERIOD. HOWEVER...THERE CONTINUES TO BE DIFFERENCES IN THE INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS...AND THESE BECOME SIGNIFICANT BY LATE IN THE WEEK. HAVE FOLLOWED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR FORECAST CONSISTENCY. AT THIS TIME...A LOW PRESSURE SYSTEM SHOULD IMPACT THE REGION EARLY INTO MID WEEK. THE BEST CHANCES FOR STORMS/UNSETTLED WEATHER WILL BE WITH THE SYSTEM'S WARM FRONT LATE MONDAY NIGHT INTO TUESDAY. THE SYSTEM'S COLD FRONT SHOULD MOVE THROUGH OUR REGION WEDNESDAY AND IS EXPECTED TO BECOME STALLED ALONG THE EAST COAST FOR LATE IN THE WEEK. AS FOR TEMPERATURES LOOKING SEASONABLE READINGS WITH DEW POINTS/HUMIDITY ON THE RISE AS THE WEEK PROGRESSES BUT NOT ANTICIPATING OPPRESSIVE CONDITIONS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH JUST SOME PASSING CIRRUS. WE WILL NEED TO WATCH A LINE OF CONVECTION OVER LAKE ONTARIO TO SEE IF IT REACHES KGFL LATE THIS EVENING. DEPENDING ON THE EXACT TRACK...SOME RAIN/THUNDER WITH MVFR CONDITIONS IS POSSIBLE THERE AROUND MIDNIGHT. OTHERWISE...WE WILL ALSO MONITORING FOR ANY FOG POTENTIAL. MOST AREAS WON/T SEE ANY...BUT THE EXCEPTION MAY BE KPSF/KGFL...WHERE A VERY BRIEF PERIOD OF MVFR/IFR BR IS POSSIBLE JUST PRIOR TO SUNRISE. BASED ON CONDITIONS LAST NIGHT...THIS WOULD ONLY BE A FEW HOURS...AND THE BEST CHC WOULD BE AT KGFL. HOWEVER...IF KGFL SEES ANY RAIN THIS EVENING THAT WOULD INCREASE THE POTENTIAL FOR LATE NIGHT FOG. S-SW WINDS OVERNIGHT WILL BE RATHER LIGHT...ALTHOUGH THEY MAY BE HIGHER WITHIN ANY TSTMS. CLOUDS WILL INCREASE ON SATURDAY AS A COLD FRONT APPROACHES. A LINE OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS THE REGION BY THE LATE MORNING THROUGH THE AFTN HOURS. A FEW HOUR PERIOD OF SHRA/TSRA WILL BE POSSIBLE AT ALL TAF SITES...WITH MVFR CONDITIONS POSSIBLE. IN THE WAKE OF THE SHOWERS/STORMS...CIGS SHOULD GO BACK TO VFR WITH NEARLY CLEAR SKIES...AND WESTERLY WINDS WILL AVERAGE AROUND 10 KTS. OUTLOOK... SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER. MONDAY: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN SHOWERS...THUNDERSTORMS. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. && .FIRE WEATHER... RELIEF IN SIGHT...HOWEVER WE HAVE TO DEAL WITH HEAT AND HUMIDITY UNTIL A COLD FRONT MOVES ACROSS THE REGION THIS WEEKEND. A STRONG COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES. WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN. && .HYDROLOGY... ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING ESPECIALLY ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. CHANCES FOR CONVECTION WILL GRADUALLY INCREASE FROM THE NORTHWEST TO SOUTHEAST LATE TONIGHT IS ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS. LOOKING TOWARD SATURDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SOME WITH HEAVY RAINFALL. OVERALL AN AVERAGE BASIN RAINFALL LESS THAN AN INCH IS EXPECTED. EVEN THOUGH STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THE STORMS WILL MOVING AND TRAINING AND OR BACKBUILDING OF STORMS IS NOT EXPECTED. DUE TO THE RECENT DRY WEATHER...FLASH FLOOD GUIDANCE VALUES ARE GENERALLY 2 AND 3 INCHES. SO CONDITIONS ARE NOT FAVORABLE FOR A WIDESPREAD FLASH FLOOD SITUATION...HOWEVER LOCALIZED FLASH FLOODING IS POSSIBLE. FOR THE MOST PART WE EXPECT ONLY MINOR RISES ON THE MAIN STEM RIVERS. DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER 90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT WWW.WEATHER.GOV/ALY/SPECIALDATAALB ALBANY NY... RECORD HIGHS: (DATE BACK TO 1874) JULY 19: 97 DEGREES 1904 NUMBER OF 90+ DEGREE DAYS 2013 MAY: 1 DAY 2013 JUNE: 4 DAYS 2013 JULY: 9 DAYS THROUGH THE 19TH 2012: 13 DAYS 2011: 8 DAYS 2010: 14 DAYS NORMAL: 10 DAYS THE TEMPERATURE TODAY HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS OF 90+ DEGREES. BELOW ARE ALL THE HEAT WAVES FOR ALBANY OF 6+ DAYS. RECORDS DATE BACK TO 1874. 6 DAY HEAT WAVE: 1887: JUNE 29-JULY 4 1892: JULY 24-29 1925: JUNE 3-8 1936: JULY 7-12 1944: JULY 7-12 1963: JULY 24-29 1968: JULY 14-19 1988: AUGUST 10-15 1993: JULY 5-10 2002: AUGUST 11-16 7 DAY HEAT WAVE: 1916: AUGUST 17-23 1988: JULY 5-11 1991: JULY 17-23 8 DAY HEAVE WAVE: 1901: JUNE 26-JULY 3 1912: JULY 3-10 1955: JULY 31-AUGUST 7 9 DAY HEAT WAVE: 1896: AUGUST 4-12 10 DAY HEAT WAVE: 1953: AUGUST 27-SEPTEMBER 5 RECORD HIGHS: (DATE BACK TO 1874) JULY 19: 97 DEGREES 1904 GLENS FALLS NY... NUMBER OF 90+ DEGREE DAYS 2013 MAY: 1 DAY 2013 JUNE: 2 DAYS 2013 JULY: 6 DAY THROUGH THE 19TH 2012: 8 DAYS THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS OF 90+ DEGREES. RECORD HIGHS: (DATE BACK TO 1949) JULY 19: 95 DEGREES 1977 POUGHKEEPSIE NY... NUMBER OF 90+ DEGREE DAYS 2013 MAY: 3 DAY 2013 JUNE: 4 DAYS 2013 JULY: 10 DAYS THROUGH THE 19TH 2012: 22 DAYS THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS OF 90+ DEGREES. RECORD HIGHS: (DATE BACK TO 1949) JULY 19: 102 DEGREES 1991 BENNINGTON VT... NUMBER OF 90+ DEGREE DAYS 2013 MAY: NONE 2013 JUNE: NONE 2013 JULY: 3 DAY THROUGH THE 19TH 2012: 7 DAYS PITTSFIELD MA... NUMBER OF 90+ DEGREE DAYS 2013 MAY: NONE 2013 JUNE: NONE 2013 JULY: 2 DAYS THROUGH THE 19TH 2012: 3 DAYS && .EQUIPMENT... KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE THROUGH EARLY AUGUST. A MAJOR HARDWARE FAILURE WITH THE RADAR HAS BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE FOR THE INCONVENIENCE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/FRUGIS NEAR TERM...IAA/FRUGIS SHORT TERM...IAA LONG TERM...IAA AVIATION...FRUGIS FIRE WEATHER...IAA HYDROLOGY...IAA CLIMATE... EQUIPMENT...
Hazardous weather outlook, Jul 19, 5:09 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 AM EDT FRI JUL 19 2013 CTZ013-NYZ064-065-201100- SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS- 509 AM EDT FRI JUL 19 2013 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS SOUTHERN LITCHFIELD COUNTY AS WELL AS EASTERN ULSTER AND WESTERN DUTCHESS COUNTIES OF NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY. CTZ001-MAZ001-025-NYZ038>041-043-047>054-058>061-063-066-083-084- VTZ015-201100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM- 509 AM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LITCHFIELD HILLS...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK SOUTH OF THE ADIRONDACK PARK AS THE CONNECTICUT VALLEY OF SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY. NYZ032-033-042-082-VTZ013-014-201100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM- 509 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREENS OF SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. ANY STORM THAT DOES FORM WILL MOVE WEST TO EAST AROUND 40 MPH. THERE IS A CHANCE THAT THE STORMS COULD BE BECOME STRONG TO LOCALLY SEVERE...MAINLY ACROSS THE ADIRONDACK PARK WHERE THEY COULD PRODUCE WIND GUSTS TO 60 MPH AND ONE INCH HAIL STONES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.
In the hours before
Special weather statement, Jul 19, 7:12 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI JUL 19 2013
NYZ032-033-200000-
HAMILTON NY-NORTHERN HERKIMER NY-
712 PM EDT FRI JUL 19 2013
...A LINE OF STRONG THUNDERSTORMS IN
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
BIG MOOSE TO THE HERKIMER AND SAINT LAWRENCE COUNTY BORDER...AND
MOVING EAST AT 45 MPH.
THE LINE OF THUNDERSTORMS WILL BE NEAR...
BIG MOOSE BY 730 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND AND EAGLE BAY BY 735 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET AND BROWN TRACT POND CAMPGROUND BY
740 PM EDT
GOLDEN BEACH CAMPGROUND...FORKED LAKE PUBLIC CAMPGROUND...EIGHTH LAKE
CAMPGROUND AND RAQUETTE LAKE BY 745 PM EDT
LAT...LON 4397 7425 4392 7432 4385 7424 4362 7431
4377 7514 4400 7517 4408 7512 4406 7507
4412 7443 4411 7427
TIME...MOT...LOC 2311Z 286DEG 38KT 4401 7500 4384 7519
FRUGISSpecial weather statement, Jul 19, 7:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 756 PM EDT FRI JUL 19 2013 NYZ032-033-200045- HAMILTON NY-NORTHERN HERKIMER NY- 756 PM EDT FRI JUL 19 2013 ...STRONG THUNDERSTORMS IN HAMILTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF OLD FORGE TO 10 MILES WEST OF MCKEEVER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF OLD FORGE TO 18 MILES SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... WOLF LAKE LANDING AND FIRST LAKE BY 805 PM EDT NORTH WILMURT AND ATWELL BY 810 PM EDT WEST CANADA LAKES...HERKIMER LANDING...CASWELL LAKE AND NOBLEBORO BY 820 PM EDT MOREHOUSEVILLE BY 825 PM EDT SLED HARBOR BY 830 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR EASTERN NEW YORK. LAT...LON 4377 7513 4358 7438 4335 7479 4344 7510 TIME...MOT...LOC 2356Z 291DEG 47KT 4381 7488 4357 7526 IRL
Special weather statement, Jul 19, 8:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT FRI JUL 19 2013
NYZ032-033-042-200115-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN HERKIMER NY-
814 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BLUE MOUNTAIN LAKE TO 25 MILES SOUTHWEST OF
ALGER ISLAND PUBLIC CAMPGROUND...OR ALONG A LINE EXTENDING FROM 11
MILES WEST OF INDIAN LAKE TO 16 MILES NORTHWEST OF HINCKLEY...AND
MOVING EAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 820 PM EDT
INDIAN LAKE BY 835 PM EDT
LEWEY LAKE CAMPGROUND BY 850 PM EDT
SPECULATOR BY 905 PM EDT
NORTH CREEK BY 910 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
4381 7411 4380 7405 4378 7404 4375 7405
4376 7387 4350 7407 4374 7500 4395 7451
TIME...MOT...LOC 0014Z 269DEG 37KT 4383 7444 4352 7523
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:14 PM EDT | Special Weather Statement | ALY | Hamilton | 61 min |
| Jul 19, 8:46 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 19, 8:53 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Saratoga, Schenectady, Schoharie | 67 min |
| Jul 19, 9:10 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Jul 19, 9:36 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 54 min |
| Jul 19, 9:58 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more | 62 min |
| Jul 19, 10:20 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren and 1 more | 3 hr |
| Jul 19, 10:28 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 62 min |
| Jul 20, 7:42 AM EDT | Special Weather Statement | ALY | Greene, Schoharie | 63 min |
| Jul 20, 1:47 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Jul 20, 1:55 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.